MAUDE Adverse Event Report: HALYARD HEALTH ENDOTRACHEAL TUBE EYE-8MM ORAL NASAL MAGILL MURPHY MCUFF; VAP ENDOTRACHEAL TUBES

HALYARD HEALTH ENDOTRACHEAL TUBE EYE-8MM ORAL NASAL MAGILL MURPHY MCUFF; VAP ENDOTRACHEAL TUBES
Model Number 35216
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product is reported to be available but was not returned at the time this complaint was filed.The device history record is in progress.All information reasonably known as of 14jun2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
It was reported that the "cuff failed to remain inflated once the patient was intubated and required endotracheal tube replacement and re-intubation." additional information was received on 01-jun-2017, the cuff was pretested for leaks and no leak was detected after use on the patient, leak detected within minutes.No additional information provided.
 
Additional Manufacturer Narrative
Correction: the sample was returned and evaluated.One used sample was received with the product packaging.The sample was received with significant buildup inside the tubing.The cuff exhibits tearing from just below the base of the proximal collar to the medial point.At that point, the tear continues radially approximately two-thirds around the cuff.The cuff material was pressed back into position.There are no visible missing pieces -all of the cuff appears present.Both the proximal and distal collars remain attached to the tubing.No visible point of origin for the tear was observed.The leak could probably have been due to the tearing of the cuff.The device history record for the lot number, um6077, involved in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.A root cause could not be determined.All information reasonably known as of 10aug2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Additional information was received on 11-jul-2017 for user facility report ¿ (b)(4).The user facility report states that the event date was (b)(6) 2017.Correction: the issue was identified within minutes and the tube was changed over a bougie.No additional information was provided.

Brand Name
ENDOTRACHEAL TUBE EYE-8MM ORAL NASAL MAGILL MURPHY MCUFF
Common Device Name
VAP ENDOTRACHEAL TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6648243
Report Number9611594-2017-00091
Device Sequence Number16414801
Product Code BTR
UDI-Device Identifier30680651352164
UDI-Public30680651352164
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K050803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/01/2021
Device Model Number35216
Device Catalogue Number991035216
Device Lot NumberUM6077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2017
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date08/10/2017
Patient Sequence Number1
Patient Age45 YR
Patient Weight100